# SDR ECPR2025081833027

- Difficulty date: August 14, 2025
- Submitted: August 18, 2025
- Operation: General aviation
- Aircraft: N8578Z
- Make and model: Piper PA-28-161
- Aircraft serial: 2842413
- Aircraft time: 5,436 hours
- Engine: Lyc O320D3G
- Engine time: 8,051 hours
- Propeller: Snsnch 74DM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Part number: SL74230A
- Condition: Out Of Limits
- Location: Cylinder
- Part time: 713 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING A SIMULATED ENGINE FAILURE FOR A CFIA LESSON, THE ENGINE EXPERIENCED ROUGHNESS AND PARTIAL POWER LOSS DURING THE PLANNED GO-AROUND AT 800 FEET.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT. POST FLIGHT INSPECTION REVEALED THAT THE #1 CYLINDER EXHAUST PUSHROD WAS BENT DUE TO A STUCK EXHAUST VALVE. ALL EXHAUST VALVES WERE INSPECTED IN ACCORDANCE WITH LYCOMING SB 388C AND LYCOMING SI 1485A. CYLINDERS 1, 3, AND 4 VALVE GUIDES REQUIRED HONING TO ACHIEVE SPECIFIED LIMITS. THE DAMAGED PUSHROD AND PUSHROD TUBE WAS REPLACED. NO FURTHER DAMAGE WAS FOUND. THE ENGINE WAS OVERHAULED 713 HOURS PRIOR TO THE FAILURE AND THE OVERHAULER USED PMA MILLENNIUM CYLINDER ASSEMBLIES FROM SUPERIOR AIR PARTS.
